Last reply 8 months ago
Tecfidera Side Effects

Hello all and thanks you so very much to ShiftMS for this amazing website that connects us all. Hopes and expectations are high these days 🙂

I do not know if this topic was already open and if it was kindly point me in the right way.

I am taking Tecfidera for almost 2 years now and was wondering what side effects other people using it have. As for me:

– Occasional chest red / rash
– Occasional dry mouth / extra saliva production
– Occasional wet nose
– Pretty much at every morning take I feel mouth getting dry (lasts a few minutes goes away if I eat when I feel it)

Maybe I should also say that my only “hack” to deal with them is eating a lot before (and sometimes after) taking the pills. No stomach problem/ pain/ indigestion (fingers crossed) but was wondering if anyone feels the same and/or what are your most common side effects (and hacks to make them go away :p ) on Tecfidera.

Thank you and be brave.
H

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
10 months ago

@hmcampos , I should imagine you’ve probably looked at previous threads on Tecfidera.

But, if not, they can be accessed by following the “Treatments” link at the top of the page, then the “Tecfidera” link. 😉


hmcampos
10 months ago

Thank you. Would delete this then but dont know how!


vixen
10 months ago

Hi there. I’ve been taking Tec for seven or eight months now, luckily with no side effects! My nose runs a bit two hours after but apart from that, nothing! I can now experiment a bit with timings and don’t actually need to eat a lot with it anymore. So it’s been to for me. Of course, there’s no way ever of knowing if I have been better or worse off for taking it, but hey ho…….it’s really easy and doesn’t disrupt my life at all 🙂


potter
10 months ago

I have been taking it for 4 years and I still get a drippy nose a half hour after I take it and dry mouth. I chew a piece of sugarless gum for the dry mouth. I have never gotten a rash from it. I took Rebif for 5 years before I started on Tecfidera. The Rebif always made feel tired and achy, I felt like I was just getting over the flu. I have been so happy with Tecfidera. Those 5 years on Rebif were pretty miserable. Potter


hmcampos
9 months ago

Thank you so much @vixen and @potter. Dry mouth and the dippy nose are not at all mentioned as side effects so your feedback was very welcome.

Be strong!
H


potter
9 months ago

If you decide on Tecidera the dentist has a prescription toothpaste that is strong in fluoride and is for dry mouth. I have to got to the dentist for two fillings Thursday they are along the gum line from dry mouth. I have heard other Tec users talk about the drippy nose. Potter


hmcampos
8 months ago

Thank you @potter!


hollylb10
8 months ago

I have just come off it after 2 years. I could not make it part of my daily routine and at best would take it 8-10 times a week. Even with setting reminders I would forget. I then started to resent it as my side effects never subsided.

I would get:
Rash all over
Itchy/prickly skin
Dry mouth
Running nose
Swollen lips

I actually feel better coming off it but will see how it goes. I wouldn’t go back to it so would have to try something else. Consultant said I can’t have a crystal ball attitude as I am so positive – I just don’t see my ms getting disabling. I am not saying it will always be a smooth ride but 10 years in and 2 relapses with mild senesory issues in between I feel ok. I also know when I have inflamation in my body and I just change my lifestyle to help it x


hmcampos
8 months ago

Hi @hollyb10.

That’s good news regarding you MS evolution. As for the Tecfidera, if you stopped it and you feel better and if doctor thinks it is OK, why not?

Whatever it takes, as long as it works! Keep it up I would say 🙂
H


jemmaloujo
8 months ago

I’ve also been taking tecifdera for two years. I suffer really bad with the flushing side effect where ny whole upper body goes bright red and feels so hot and itchy (spent 20 mins hiding in the toilet at work it was so bad the other day). The only thing that helps reduce it is eating a lot of fatty starchy food before taking it 🙁

I had my worst ever relapse a few months ago so now looking at stopping tecfidera and going for cladribine or lemtrada…just starting the DMT research process all over again!!


kitty369
8 months ago

I tried it, stopped end of week 2. I had a lot of gastric and stomach upset, runny nose, flushes, itching skin, and was just sick several hours after taking it every time just feeling sick and I new I couldn’t hold it in…. I also had a relapse at this point. Lots of cognitive confusion and memory issues as well as physical ones. The nurse said to stop it. I am now going to try lemtrada, hoping I respond better. 😀

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.